MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION HARMONY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI

MEDTRONIC HEART VALVES DIVISION HARMONY TRANSCATHETER PULMONARY VALVE; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Model Number HARMONY-22
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Arrhythmia (1721); Non specific EKG/ECG Changes (1817)
Date of Event 09/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: no product was returned.  conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter pulmonary bioprosthetic valve, successive angiographic imaging was performed to confirm the position of the delivery catheter system (dcs) and to visualize valve deployment.Following full deployment, the valve began to dislodge.An episode of premature ventricular contractions were noted.For approximately sixty seconds, the valve frame continued to dislodge and migrated into the right ventricle.A non-medtronic catheter wire was placed through the valve and held securely to the wall of the right ventricle.The procedure was converted to open surgery.The valve was explanted and a non-medtronic surgical pulmonary bioprosthetic valve was implanted.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the valve movement occurred because the valve did not have enough compression in the distal main pulmonary artery which allowed the valve to slide too far proximally.There wasn¿t enough interference to keep the valve from embolizing.No additional adverse patient effects were reported.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Conclusion: the valve was returned for analysis.Images were also received.A review of the images and video clips was conducted.According to the image review, the valve was initially implanted in a good position and once deployed, the valve appeared to have dislodged into the rv (right ventricle) post implant.Ectopy was noted visually with no ekg present.Analysis of the returned valve found no unusual findings.The valve appeared slightly distorted which may have occurred because of the explant procedure or a result of the dislodgment / movement that occurred during use.This was a normal observation.There was mild coagulated blood noted on the tissue leaflets and tissue wall of the valve.This is a normal observation for a valve that has been in contact with blood during implant.The reported ventricular contractions are a type of arrhythmia.Arrhythmias are known potential adverse effects per the instructions for use (ifu).These arrhythmias were determined to be non - sustained arrhythmias.The image review confirms that the valve both dislodged and then also later settled into adequate left ventricular outflow tract (lvot) alignment.The last image reviewed confirms that there is no apposition of the valve frame with the patient anatomy.This confirms the additional information in the event description that stated the valve did not have enough compression in the distal main pulmonary artery, which allowed the valve to slide too far proximally.A device history record (dhr) review is not required as the event description does not indicate a potential manufacturing issue.Both arrhythmias and device migration are known potential adverse effects per the ifu, and with the valve not being anchored properly, functioning, however, leading to excessive movement/migration and arrhythmia.Improper patient / tpv sizing selection (undersized stent used) can result in valve migration / movement.This event does not indicate device misuse or malfunction.Updated h6.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the device was received via fedex in an explant kit, submerged in clear 0.2% glutaraldehyde solution.The valve was discolored, showing evidence of blood contact.Mild coagulated blood was noticed on the tissue leaflets and tissue wall of the valve.The graft fabric was well clogged with host tissue due to acute ingrowth.Those were normal observations as resulted from valve contacting blood.The inflow aspect of the frame appeared slightly distorted, bent as resulted from migration and was a normal observation.All leaflets were flexible and appeared intact.As received, all leaflets appeared twisted and partially open.All commissures appeared intact.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HARMONY TRANSCATHETER PULMONARY VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELI
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key12652760
Report Number2025587-2021-03092
Device Sequence Number4713335
Product Code NPV
UDI-Device Identifier00763000338985
UDI-Public00763000338985
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P200046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberHARMONY-22
Device Catalogue NumberHARMONY-22
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2021
Supplement Date Received by Manufacturer11/02/2021
02/09/2022
03/04/2022
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/04/2021
03/02/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexMale
Patient Weight46 KG